Alert archive / Texas / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 49, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 5, 1996, 9:10 PM CST for Bowie County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 1996, 9:10 PM CST (03:10 UTC)
- Expired
- Mar 5, 1996, 10:00 PM CST
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Bowie County, TX
The radar
The Shreveport radar (KSHV), 123 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 9.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 060313 SVRSHV TXC037-060400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 910 PM CST TUE MAR 5 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1000 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST TEXAS ...NORTHERN BOWIE COUNTY AT 907 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE THUNDERSTORM 15 MILES NORTHWEST OF NEW BOSTON TEXAS MOVING TO THE EAST AT 35 MPH. THIS STORM WILL PRODUCE HAIL LARGER THAN 3/4 INCH AND WINDS TO NEAR 60 MPH. THIS STORM WILL MOVE ALONG THE RED RIVER THROUGH NORTHERN BOWIE COUNTY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 3:14 PM CST, 5 hours 56 minutes earlier.
Area forecast discussion, Mar 5, 3:14 PM CST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 312 PM CST TUE MAR 5 1996 SCT SHWRS AND TRW OCCURRING ACROSS CWA AT THIS TIME WITH STRONGEST ACTIVITY DEVLOPING IN NE TEXAS. SFC HEATING OVR EAST TEXAS AND SE OK IN COMBINATION WITH DEWPOINTS NEAR 65 IS SETTING UP CHNC OF SEVERE WX LATER THIS AFTERNOON AND TONIGHT. INSTABILITY HAS INCREASED AHEAD OF COLD FRONT IN CENTRAL OK THROUGH WEST TEXAS AND DRYLINE OVER CENTRAL TEXAS. SHEAR EXPECTED TO INCREASE AS SHORT WAVE OVR WEST TEXAS APPROACHES AREA. ETA MODEL OF CHOICE WHIC SHOWS BEST PVA TO THE NORTH IN EASTERN OK AND LI'S -2 TO -3 OVR AREA. THE BEST INSTABILITY AND UPPER LEVEL DIVERGENCE IS NORTH AND EAST OF AREA. WITH MOISTURE IN PLACE AND INSTABILITY TO BE LI'S AT -4 AND PVA FROM NORTHERN LA AND WESTWARD. SHWR AND TRW ACTIVITY SHOULD INCREASE AS FRONT APPROACHES TMRW. STRONG VORT MAX BEHIND FRONT MAY PROLONG RAIN BEHIND FRONT AND STRONG CAA WILL KEEP TEMPS DOWN THU. WE^NT CLOSER TO AVN AND NGM WITH HIGHS THU AND PRECIP WITH NGM. KEPT SKY COND MOSTLY CLOUDY THROUGH THU. . SHV 62/75/40/47 4560 09
In the hours before
Local storm report, Mar 5, 6:02 PM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
555 PM CST TUE MAR 5 1996
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
P0531 PM ALBA TX .88 INCH HAIL
03/05/96 WOOD
VIIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 6:12 PM CST | Severe Thunderstorm Warning | SHV | Bowie | 33 min |
| Mar 5, 6:16 PM CST | Severe Thunderstorm Warning | SHV | Titus | 29 min |
| Mar 5, 8:14 PM CST | Severe Thunderstorm Warning | SHV | Red River | 31 min |
| Mar 6, 12:50 PM CST | Severe Thunderstorm Warning | SHV | Smith | 25 min |
| Mar 6, 1:01 PM CST | Severe Thunderstorm Warning | SHV | Gregg | 44 min |
| Mar 6, 1:25 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.